Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 25, 2011Crisp County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 25, 2011, 11:40 PM EDT for Crisp County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2011, 11:40 PM EDT (03:40 UTC)
Expired
Jul 26, 2011, 12:15 AM EDT
In force
35 min
Issued by
NWS Atlanta, GA

County Crisp County, GA

The radar

The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1538 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WWUS82 KFFC 260340
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1140 PM EDT MON JUL 25 2011

GAZ106-260415-
1140 PM EDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CRISP
COUNTY UNTIL 1215 AM EDT...

AT 1135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM ALONG THE SUMTER...CRISP COUNTY LINE...NEAR THE 
GEORGIA VETERANS MEMORIAL STATE PARK...MOVING SOUTHEAST AT 15 MPH. 
ANTIHERO STRONG THUNDERSTORM WAS NOTED JUST SOUTH OF RAINES...ALSO 
MOVING SOUTHEAST AT 15 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE 
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES 
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD 
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND 
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD 
ONLY BE USED IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 35 MPH WILL BE POSSIBLE WITH THESE 
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND 
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE 
BLOWN ABOUT.


&&

LAT...LON 3185 8394 3190 8394 3193 8392 3202 8396
      3195 8361 3181 8361 3180 8362 3179 8379
TIME...MOT...LOC 0339Z 296DEG 11KT 3194 8391

$$



19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 25, 9:50 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 25, 9:50 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
950 PM EDT MON JUL 25 2011

.UPDATE...
MADE SOME FAIRLY SUBSTANTIAL ADJUSTMENTS TO THE POP GRIDS TO ACCOUNT
FOR CURRENT TRENDS AND MODEL FORECASTS THROUGH TOMORROW. HAVE
LOWERED POPS BELOW 15 PERCENT ACROSS THE FAR N NEAR THE TN BORDER
WHERE THE WIND SHIFT HAS ALREADY TAKEN PLACE. HELD ONTO LOW TO GOOD
CHC POPS GENERALLY ALONG-SOUTH OF I-20 TONIGHT. FOR TUE-WED...SFC
BOUNDARY DRIFTS TOWARD AND WASHES OUT ACROSS CENTRAL GA...FROM THERE
THE SITUATION BECOMES INCREASINGLY UNCLEAR AND THE MODELS
DIVERGE...SO NO CHANGES MADE. FOR TUE-WED...HAVE HELD ON TO HIGH
CHC-LIKELY POPS SOUTH HALF TO LESS THAN 15 PERCENT FAR NORTH. GFS
INDICATES THE FAR NORTH SHOULD REMAIN DRY TUE-WED...WHICH MAY BE A
LITTLE HARD TO BELIEVE AT THIS TIME OF THE YEAR. ALSO MODIFIED TEMPS
SLIGHTLY TO ACCOUNT FOR EVENING COOLING IN AREAS WHERE SHRA/TSRA
HAVE TAKEN PLACE.

19
&&

.PREV DISCUSSION... /ISSUED 321 PM EDT MON JUL 25 2011/

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
A SHORTWAVE OVER NORTHEAST AL COMBINED WITH A MODERATELY UNSTABLE
TROPICAL AIRMASS OVER GA AND WAS PRODUCING SCATTERED TSTMS AT THIS
TIME...MAINLY OVER THE NORTH HALF OF GA. MOVEMENT WAS SE AT 10
KTS. WITH HIGH PWS IN THE 2.2 INCH RANGE...THESE SLOW MOVING TSTMS
HAVE HEAVY RAIN POTENTIAL. ISOLATED 1 TO 2 INCH AMOUNTS IN AN HOUR
WILL BE POSSIBLE. LOCALIZED STREET FLOODING IN URBAN AREAS OR
PONDING OF ROADS IN LOW LYING AREAS WILL BE POSSIBLE.
OTHERWISE...WIDESPREAD RAINFALL AMOUNTS FROM 0.25 TO 0.50 INCH
WILL BE MORE LIKELY LATE THIS AFTERNOON AND EVENING.

THE NAM AND GFS ARE IN AGREEMENT OF MAINTAINING THE MODERATELY
UNSTABLE TROPICAL AIRMASS OVER GA THROUGH TUESDAY WITH SCATTERED
TSTMS. THE AIRMASS WILL GRADUALLY DRY OUT SOME OVER NORTH GA ON
WEDNESDAY AS A COLD FRONT MOVES TO THE NORTH GA BORDER AND BECOMES
STATIONARY. OTHERWISE...ENOUGH MOISTURE WILL REMAIN OVER CENTRAL
GA FOR SCATTERED TSTMS.

USED A BLEND OF MET AND MAV MOS GUIDANCE FOR TEMPS AND POPS DURING
THE FORECAST PERIOD.

16

LONG TERM /THURSDAY THROUGH MONDAY/...
GFS AND ECMWF PULL THE AFOREMENTIONED FRONT NORTHWARD AS THE
CENTER OF THE UPPER RIDGE SHIFTS BACK EAST AND OFF THE
GEORGIA/SOUTH CAROLINA COAST AT THE BEGINNING OF THE LONG TERM. AS
THE FRONT LIFTS NORTHWARD AND THE UPPER RIDGE DOMINATES...THE
FRONT WEAKENS ACROSS GEORGIA AND THE BULK OF THE TROPICAL MOISTURE
REMAINS ACROSS ALABAMA/MISSISSIPPI. AS THIS OCCURS AND THE UPPER
RIDGE STRENGTHENS ACROSS GEORGIA...WILL RETURN TO A MORE SUMMER-
LIKE PATTERN WITH ISOLATED DIURNALLY DRIVEN THUNDERSTORMS. WITH
THIS TEMPERATURES WILL AGAIN INCREASE TO THE MID 90S ACROSS MUCH
OF THE CWA BY FRIDAY. NEXT WEEKEND...THE RIDGE OVER GEORGIA BEGINS
TO WEAKEN AND THE UPPER RIDGE OVER THE SOUTHERN PLAINS STRENGTHENS
AND TRANSITIONS THE UPPER FLOW ACROSS THE CWA BACK TO NORTHWEST.
WITH THIS...A SIMILAR PATTERN TO TODAY WILL OCCUR WITH A WEAK COLD
FRONT SINKING INTO THE CWA LATE IN THE WEEKEND.

MEX TEMPS WERE TOO WARM ACROSS NORTHWEST GEORGIA THROUGHOUT THE LONG
TERM. HAD TO DECREASE VALUES BY 1 TO 5 DEGREES.

11

&&

.AVIATION...
00Z UPDATE...
INITIAL ROUND OF TSRA NOW THROUGH MOST OF THE NORTHERN TERMINALS
INCLUDING ATL. SECOND LINE OF TSRA HAS LARGELY DISSIPATED SO
SHOULD BE ABLE TO GET BY WITH JUST CB FOR THE REMAINDER OF THIS
EVENT. WILL INCLUDE TEMPO FOR CSG AND MCN WITH SHRA AND VCTS.
OTHERWISE...MODELS SHOWING ANOTHER IFR DECK IN THE OFFING FOR
TONIGHT BUT DIFFER ON TIMING. WILL LEAN TOWARDS A LATER START PER
LATEST TAF SET. DRIER AIR WORKING IN FROM THE NORTH ON TUESDAY BUT
MODELS MAY BE TOO QUICK IN CLEARING OUT TSRA POTENTIAL. WILL JUST
INCLUDE CB FOR NOW BUT MAY NEED TEMPO FOR ALL SITES WITH
SUBSEQUENT ISSUANCES.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON CIGS AND CONVECTION.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

23
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  93  73  94 /  60  40  20  20
ATLANTA         74  90  74  92 /  60  40  20  20
BLAIRSVILLE     70  90  66  88 /  60  30  10  20
CARTERSVILLE    71  94  70  96 /  60  30  10  20
COLUMBUS        75  90  75  92 /  60  50  30  40
GAINESVILLE     74  91  74  93 /  60  30  20  20
MACON           76  90  74  91 /  60  60  30  40
ROME            73  94  70  96 /  60  20  10  10
PEACHTREE CITY  73  90  71  92 /  60  40  20  20
VIDALIA         76  91  75  90 /  40  70  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

16/23/19
Hazardous weather outlook, Jul 25, 10:00 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 PM EDT MON JUL 25 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1000 PM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
MAINLY SCATTERED THUNDERSTORMS ARE EXPECTED OVER CENTRAL GEORGIA FOR
THE REMAINDER OF TONIGHT.

.SYNOPSIS...
A COLD FRONT WILL DRIFT SOUTH FROM THE OHIO-TENNESSEE VALLEY
REGION TODAY AND APPROACH NORTH GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING...HEAVY RAIN AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 25, 6:11 PM EDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT MON JUL 25 2011

GAZ032-252245-
611 PM EDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH IN COBB COUNTY UNTIL 645 PM EDT...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN ACWORTH AND LOST MOUNTAIN STATE
PARK...MOVING SOUTHEAST AT 10 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

&&

LAT...LON 3405 8473 3408 8469 3408 8460 3392 8444
      3384 8446 3375 8457 3380 8463 3380 8468
      3387 8473 3394 8472 3395 8474 3403 8474
TIME...MOT...LOC 2210Z 324DEG 7KT 3401 8470

19
Special weather statement, Jul 25, 6:48 PM EDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT MON JUL 25 2011

GAZ032>034-044-045-252330-
648 PM EDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND VERY HEAVY RAIN IN EASTERN COBB...NORTHERN
DEKALB...WESTERN GWINNETT AND CENTRAL FULTON COUNTIES UNTIL 730 PM
EDT...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ALONG THE CHATTAHOOCHEE RIVER FROM NEAR
SANDY SPRINGS...TO VININGS...TO SIX FLAGS AMUSEMENT PARK...MOVING
SOUTHEAST AT 25 MPH.

RAINFALL AMOUNTS UP TO 1.0 INCH PER HOUR CAN BE EXPECTED WITH THIS
ACTIVITY. RAINFALL OF 2.0 TO 2.5 INCHES HAS ALREADY FALLEN ACROSS
PARTS OF THIS SAME AREA EARLIER TODAY...ESPECIALLY EASTERN COBB
COUNTY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. LOW-LYING
AND FLOOD PRONE AREAS MAY BRIEFLY BECOME FLOODED DURING THE NEXT
HOUR.

&&

LAT...LON 3369 8464 3375 8458 3377 8459 3404 8442
      3391 8383 3372 8406 3366 8409 3367 8465
TIME...MOT...LOC 2245Z 327DEG 21KT 3387 8440 3369 8451

19
Special weather statement, Jul 25, 7:27 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EDT MON JUL 25 2011

GAZ045-046-057-260000-
727 PM EDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS TO 40 MPH IN
ROCKDALE...SOUTHERN DEKALB AND NORTHERN HENRY COUNTIES UNTIL 800 PM
EDT...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM REDAN TO ELLENWOOD...MOVING SOUTHEAST AT
20 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

RAINFALL OF 1.0 TO 1.5 INCHES CAN BE EXPECTED DURING THE NEXT HOUR
WITHIN THE ADVISORY AREA. THIS RAINFALL MAY RESULT IN BRIEF FLOODING
OF LOW-LYING AND FLOOD PRONE AREAS. MOTORISTS IN THE AREA SHOULD BE
ALERT FOR AREAS OF SIGNIFICANTLY REDUCED VISIBILITY IN HEAVY RAIN AS
WELL AS FLOODING OF LOW-LYING AREAS. PONDING OF WATER ON ROADWAYS IS
LIKELY.

&&

LAT...LON 3355 8426 3358 8426 3359 8424 3364 8428
      3379 8417 3369 8392 3365 8393 3352 8405
      3349 8402 3338 8411 3354 8430
TIME...MOT...LOC 2324Z 330DEG 17KT 3371 8414 3357 8422

19
Special weather statement, Jul 25, 7:35 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EDT MON JUL 25 2011

GAZ045-046-260000-
735 PM EDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 45 MPH IN WESTERN ROCKDALE AND FAR
SOUTHERN DEKALB COUNTIES UNTIL 800 PM EDT...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SOUTH OF LITHONIA...TO PANOLA MOUNTAIN
STATE PARKA...TO RICHARDSON PARK...MOVING SOUTHEAST AT 20 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.

&&

LAT...LON 3370 8413 3359 8399 3353 8404 3357 8411
      3356 8411 3356 8413 3363 8418 3365 8419
TIME...MOT...LOC 2333Z 320DEG 17KT 3365 8411 3360 8410
          3357 8415

19
Special weather statement, Jul 25, 8:00 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT MON JUL 25 2011

GAZ054-055-260030-
800 PM EDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND HEAVY RAIN IN FAYETTE AND SOUTHERN CLAYTON COUNTIES
UNTIL 830 PM EDT...

AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JONESBORO...TO FAYETTEVILLE...TO
TYRONE...MOVING SOUTHEAST AT 20 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

VERY HEAVY RAIN MAY RESULT IN BRIEF PONDING OF WATER ON ROADWAYS AND
BRIEF FLOODING OF LOW-LYING AND FLOOD PRONE AREAS. MOTORISTS SHOULD
BE ALERT AND REDUCE SPEED IN AREAS OF GREATLY REDUCED VISIBILITY IN
HEAVY RAIN.

&&

LAT...LON 3348 8462 3354 8430 3353 8428 3344 8429
      3343 8430 3343 8436 3336 8435 3335 8439
      3332 8438 3326 8444 3326 8450 3331 8452
TIME...MOT...LOC 2358Z 306DEG 17KT 3347 8430 3342 8455

19
Special weather statement, Jul 25, 11:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1140 PM EDT MON JUL 25 2011

GAZ106-260415-
1140 PM EDT MON JUL 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CRISP
COUNTY UNTIL 1215 AM EDT...

AT 1135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ALONG THE SUMTER...CRISP COUNTY LINE...NEAR THE
GEORGIA VETERANS MEMORIAL STATE PARK...MOVING SOUTHEAST AT 15 MPH.
ANTIHERO STRONG THUNDERSTORM WAS NOTED JUST SOUTH OF RAINES...ALSO
MOVING SOUTHEAST AT 15 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 35 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.

&&

LAT...LON 3185 8394 3190 8394 3193 8392 3202 8396
      3195 8361 3181 8361 3180 8362 3179 8379
TIME...MOT...LOC 0339Z 296DEG 11KT 3194 8391

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:00 PM EDTSpecial Weather StatementFFCFayette30 min
Jul 26, 3:34 PM EDTSpecial Weather StatementFFCWashington41 min
Jul 26, 4:20 PM EDTSpecial Weather StatementFFCWashington25 min
Jul 26, 4:50 PM EDTSpecial Weather StatementFFCLaurens40 min
Jul 26, 5:14 PM EDTSpecial Weather StatementFFCSchley31 min
Jul 26, 5:36 PM EDTSpecial Weather StatementFFCLaurens39 min
Jul 26, 5:56 PM EDTSpecial Weather StatementFFCMarion, Schley, Sumter34 min
Jul 26, 6:09 PM EDTSpecial Weather StatementFFCBaldwin36 min
Jul 26, 6:12 PM EDTSpecial Weather StatementFFCJones33 min
Jul 26, 6:25 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Laurens35 min
Jul 26, 6:46 PM EDTSpecial Weather StatementFFCWebster29 min
Jul 26, 6:54 PM EDTSpecial Weather StatementFFCBibb21 min
Jul 26, 7:07 PM EDTSpecial Weather StatementFFCLaurens23 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.